MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HMRS BEARING - 18 X 24; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH HMRS BEARING - 18 X 24; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6465-6-018
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Hmrs parts replacement after 12 years.The wear of the components was confirmed during the surgery.The parts have all been replaced as requested.Some poly parts were severely damaged or disassembled into individual parts due to the difficult disassembly.Due to wear and tear, it was suspected that replacing the components would be prudent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a hmrs bushing was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device is severely damaged.The device has been fractured into many pieces and is unrecognizable.Damage is consistent with what was reported in the event description "some poly parts were severely damaged or disassembled into individual parts due to the difficult disassembly." due to the damage sustained from the explantation attempt, no comments can be made regarding wear.Material analysis: material analysis was not performed as the device was returned damaged from the explantation attempt, as reported in the event.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to wear of the components.Visual inspection of the returned hmrs bushing indicated that the device is severely damaged.The device has been fractured into many pieces and is unrecognizable.Damage is consistent with what was reported in the event description "some poly parts were severely damaged or disassembled into individual parts due to the difficult disassembly." due to the damage sustained from the explantation attempt, no comments can be made regarding wear.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.It was reported that the patient was very active post-implantation.The patient's activity level may have contributed to the reported failure of the devices.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
HMRS BEARING - 18 X 24
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13767233
Report Number0002249697-2022-00392
Device Sequence Number4029131
Product Code KRO
UDI-Device Identifier07613327048216
UDI-Public07613327048216
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6465-6-018
Device Catalogue Number64656018
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale